Suggest treatment for eye infection while on Amoxicillin
I was abroad 4 days ago and got some sort of eyes infected bacteria.. My eyes first got itchy and i used my dirty hands to try to wipe it so strong ... Soon after, .My right eye is red, swollen and discharged, watery , my upper eyelid is quite painful when I touch it. My left eye is Okay.. no issues...
I went to an ophthalmologist yesterday and she gave me amoxicillin & gatifloxacin
i took 2 pills of amoxillin and 2 drops of gatifloxaxin yesterday. I have now major headache, couldn't breath well and my eyes swollen even worse...even more discharge and more watery and more painful.
Pls advise on what i should do next?
Thanks for query madam.
Amoxicillin is a penicillin antibiotic that fights bacteria and many times patients are very sensitive to this drug.Stop amoxicilin as soon as possible.Headache ,breathing difficulty is due to side effect of amoxy. It will settle down in 12-24 hours.
Instead follow the below mentioned treatment for 3 days-
Eye drop Gatifloxacin 2 drops twice daily(antibacterial).
Tab Tylenol twice daily for pain and inflammation.
Eye drop Naphazoline 1 drop twice daily
Tablet Histafree (Fexofenadine) 180 mg once daily.(antihistaminic) before going to bed.
Tab Cefixime 200 twice daily , you may need to get a prescription from your local doctor for this.
Wash eye three times with cold water.
Don't rub eyes.
Please attach photo with follow up.
Follow up after 3 days.
Thank you so much for your advice.
I plan on talking to my doctors shortly and will keep you posted on the new medication suggestion.
Get well soon!
I spoke to my doctor and she actually suggested that I should continue to take the medication she prescribed... The good news I am having less headache now and also less pain.... can smile a bit more now :)
I hope to have some good news to share in a few days.
Thank you for your advice and your quick responses.
Have a great day, XXXXXXX
Hey XXXXXXX i wish you a good luck and hope to hear from you soon that you are fine.
Wish you a happy life.
Just a quick update on my eyes situation.
My Dr. switched me to Ciprofloxacin late last night. I took one pill and after 3 hours later, I noticed my eyes are less swollen and I feel so much better.
I am not sleeping all the time and not feeling so exhausted.
I just wanted to thank you for your help and I wish you a great weekend.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Conservative treatment for eye infection
- Treatment and cure for eye infection
- Mild eye infection treatment
- Treatment for viral eye infection
- Treatment and cure for pink eye infection
- Eye infection treatment
- Amoxicillin for eye infection
- Suggest treatment for allergic eye infection
- Treatment for fungal eye infection
- Eye infection antibiotic treatment
- What is the recovery period after cataract surgery?
- Suggest treatment for presence of floaters in vision
- Suggest treatment for myopia in a child
- Is surgery advisable for scar tissues behind the eye?
- What causes irritation in the eyes after cataract surgery?
- What causes floaters in the field of vision post cataract surgery?
- Suggest treatment for transient ischemic attack
- Suggest treatment for strabismus
- What causes swelling and redness in the eyes?
- What causes watery eyes after cataract surgery?